MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 7X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 7X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 186770445
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: kwq and kwp.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that on (b)(6) 2022, a patient underwent a revision surgery to replace two viper prime screws that had broken at the distal tips.The surgeon used trephines and a screw extraction device to remove and replace with larger screws.The procedure was successfully completed with the use a of a competitor¿s product.This report involves one (1) viper prime cfx fen x-tab polyaxial screw 5.5 7 x 45mm.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for viper prime cfxfen xtab 7x45mm was conducted identifying that lot number tbwgs was released in a single batch.Batch1: lot qty of (b)(4) units were released on aug 27, 2018 with no discrepancies.Supplier: tomz corp.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the distal tip of the viper prime cfxfen xtab 7x45mm p/n:186770445 was broken.The broken fragment was returned.No other problems identified.A dimensional inspection was unable to be performed due to post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper prime cfxfen xtab 7x45mm p/n:186770445 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFXFEN XTAB 7X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key15131890
Report Number1526439-2022-01304
Device Sequence Number5766507
Product Code NKB
UDI-Device Identifier10705034509617
UDI-Public10705034509617
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770445
Device Catalogue Number186770445
Device Lot NumberTBWGS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS CANNULATED X-TAB 7X45MM TI; MIS CANNULATED X-TAB 7X45MM TI; VIPER PRIME CFXFEN XTAB 7X45MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale
Patient Weight100 KG